Graphs and Combinatorics

, Volume 12, Issue 4, pp 327–331 | Cite as

Perfect matchings in regular bipartite graphs

  • P. Katerinis
  • N. Tsikopoulos


P. Hall, [2], gave necessary and sufficient conditions for a bipartite graph to have a perfect matching. Koning, [3], proved that such a graph can be decomposed intok edge-disjoint perfect matchings if and only if it isk-regular. It immediately follows that in ak-regular bipartite graphG, the deletion of any setS of at mostk − 1 edges leaves intact one of those perfect matchings. However, it is not known what happens if we delete more thank − 1 edges. In this paper we give sufficient conditions so that by deleting a setS ofk + r edgesr ≥ 0, stillG − S has a perfect matching. Furthermore we prove that our result, in some sense, is best possible.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bondy, J.A., Murty, U.S.R., Graph theory with applications, North Holland (1976)Google Scholar
  2. 2.
    Hall, P.: On Representatives of Subsets. J. London Math. Soc.10, 26–30 (1935)Google Scholar
  3. 3.
    Koning, D.: Uber Graphen und ihre anwendung auf determinanten theorie und mengenlehre. Mathematich Annalen77, 453–465 (1976)CrossRefGoogle Scholar
  4. 4.
    Referee II of initial manuscript, Personal communicationGoogle Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • P. Katerinis
    • 1
  • N. Tsikopoulos
    • 1
  1. 1.Department of InformaticsAthens University of EconomicsAthensGreece

Personalised recommendations